MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS INSPIRIS RESILIA AORTIC VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES EDWARDS INSPIRIS RESILIA AORTIC VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11500A
Medical Device Problem Codes Degraded (1153); Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Heart Failure/Congestive Heart Failure (4446)
Date of Event 10/31/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was learned through implant patient registry and medical records that a patient with a 23mm 11500a aortic valve was explanted after an implant duration of 4 years, 2 months due to ppm, degeneration, pvl, severe valve stenosis and moderate regurgitation.The patient presented with nyha class ii symptoms.The explanted valve was replaced with a 27mm 11500a valve.Per records provided, on echo it appears that the patient has ppm with a small prothesis.Although the leaflets were moving, there is a high gradient across his prosthetic valve.The patient was taken to the operating room where the 23mm valve was carefully explanted.The annulus was debrided and a 27mm 11500a valve was brought to the field and implanted as replacement.The tricuspid valve was repaired for moderate to severe tricuspid regurgitation.The replacement aortic valve showed a 4mmhg gradient with no paravalvular leak.The patient came off bypass and protamine were administrated.The patient was transferred to the icu in a stable condition post procedure.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional 'customer complaint'.The information reported may or may not be related to the edwards device.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated sections g3, g6, h2, h6 (investigation findings, investigation conclusions).Patient prosthesis mismatch is present when the effective orifice area of the implanted bioprosthetic valve is too small in relation to body size.Literature indicates patient prosthesis mismatch main hemodynamic consequence is to generate higher than expected gradients through a normally functioning bioprosthetic valve.It has been shown to be associated with worse hemodynamic function, less regression of left ventricular hypertrophy, more cardiac events, and lower survival.Improperly sized valves with patient prosthesis mismatch can hasten the development of early degenerative changes and premature prosthetic valve dysfunction with varying degrees of prosthetic valve stenosis and regurgitation.Although patient prosthesis mismatch is a well-recognized phenomenon of bioprosthetic valves, it is most likely related to patient anatomical changes after long implant durations.When discovered intraoperatively or early post-operatively, patient prosthesis mismatch is most likely related to procedural factors, including specific patient assessment and valve model and size selection.Svd is a logical and expected consequence of the chemical, mechanical, and immunological processes associated with bhv implantation.The common endpoint of all these factors is calcification and degradation.Svd is an acquired condition, intrinsic to bioprosthetic valves, characterized by deterioration of the leaflets or supporting structures, leading to thickening, calcification, tearing, or disruption of the prosthetic valve materials.These changes result in valvular dysfunction manifesting as stenosis and/or regurgitation with a consequent drop in hemodynamic efficacy of the valve.Prior investigations and extensive literature review have shown that svd is predominantly related to patient factors and implant duration rather than to manufacturing issues.Events related to device design, manufacturing, or use error tend to manifest at an earlier implant duration.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.The most likely root cause for ppm is procedural factors, including choosing a small valve size during implantation.Based on the information available, the root cause remains indeterminable as no patient or procedural factors known to cause or contribute to svd were reported.The instructions for use (ifu) have been reviewed, and no inadequacies have been identified regarding warnings, contraindications, and the directions/conditions for the successful use of the device.The reported type of event is included in the ifu.Device was discarded.The device history record (dhr) was not reviewed as the reported event does not allege a malfunction that could be related to an edwards manufacturing deficiency and/or one was not suspected or confirmed through investigation, no labeling non-conformance/deficiency; no use-related issue with a hazardous situation; no device-related infection; and no evidence of a product failure with regard to design, reliability, or use error.Edwards will continue to review and monitor all events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.If new information becomes available, a supplemental report will be submitted.H11: corrected data: h6 (type of investigation).

Brand Name
EDWARDS INSPIRIS RESILIA AORTIC VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
jason reves
1 edwards way
mle fl2 - office m2013
irvine, CA 92614
9492503859
MDR Report Key24563594
Report Number2015691-2026-13095
Device Sequence Number13290563
Product Code LWR
UDI-Device Identifier00690103194982
UDI-Public(01)00690103194982(17)250428(11)210429
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2025
Device Model Number11500A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2026
Supplement Date Received by Manufacturer04/09/2026
Initial Report FDA Received Date03/10/2026
Supplement Report FDA Received Date04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age71 YR
Patient SexMale